MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 18X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 18X1-1/2 RB; PISTON SYRINGE
Catalog Number 309580
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Address was not located and il was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 18x1-1/2 rb had visible silicone.The following information was provided by the initial reporter: material # 309580 , batch # 1242791.It was reported by customer that thick liquid inside syringe.Rcc received a complaint via email.Contact name: xxx, contact number: xxx, contact email (if available): xxx, item(s): 309580, lot(s): 1242791, date incident occurred: (b)(6)2025.Was the patient impacted? were not able to use if yes, describe: thick liquid inside syringe is a sample available? has video.Customer response on (b)(6) 2025.Not a problem! attached please find the video of the syringe in question.This video was taken after drawing air only into the syringe (the syringe had not entered any medication and was fresh out of the packaging).I have several other syringes from this same lot and have not experienced this issue yet in any other syringe.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Pr (b)(6), supplemental mdr, silicone visible.A video of a 3 ml luer-lok syringe was received and evaluated.The video shows a single syringe with the plunger rod being retracted, during which silicone stringing is observed between the stopper and the top of the barrel.The condition observed is non-conforming per product specification.Potential root cause for the silicone excessive defect is associated with the assembly process.Silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.Silicone has been in use in this application for over 20 years, with estimated distribution well in excess of 25 units.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Furthermore, a device history record review was completed for provided lot number 1242791.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SYRINGE 3ML LL W/NDL 18X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21849369
Report Number1213809-2025-00279
Device Sequence Number8642217
Product Code FMF
UDI-Device Identifier30382903095804
UDI-Public(01)30382903095804(11)210830(17)260831(10)1242791
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2026
Device Catalogue Number309580
Device Lot Number1242791
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown